Texas, 2004Damaging Wind in Texas, July 8, 2004
July 8, 2004 · NWS HGX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 8, 9:01 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 9:01 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1001 AM CDT THU JUL 8 2004
.DISCUSSION...
THE SYNOPTIC PATTERN OVER SE TX THIS MORNING WAS A BIT COMPLICATED.
THERE WAS A WEAK LOW AT 300 AND 500 MB OVER E TX AND A 200 MB TROUGH
ACROSS E TX THROUGH THE GULF OF MEXICO TO NEAR THE YUCATAN. THE
FORECAST PROBLEM OF THE DAY IS RAIN COVERAGE.
THE UPPER LOW LOCATED OVER E TX SHOULD DRIFT SOUTHWARD TODAY. MOST OF
THE ACTIVITY WILL OCCUR EAST OF THE LOW AND THE TROUGH OVER THE GULF.
SE TX WILL BE GENERALLY UNDER THE SUBSIDENT ZONE ON THE WEST SIDE OF
THE UPPER TROUGH AND THE EAST SIDE OF THE UPPER HIGH OVER MEXICO.
HOWEVER...THE FAR EASTERN COUNTIES WILL COME UNDER THE INFLUENCE OF
THE UPPER LOW AND THE COASTAL COUNTIES WILL BE AFFECTED BY THE SEA
BREEZE.
WILL UP POPS A BIT FOR CHAMBERS...GALVESTON...AND LIBERTY COUNTIES
DUE TO THE PROXIMITY OF THE UPPER LOW. POPS OVER THE REMAINDER OF
THE SOUTHERN HALF OF SE TX LOOK OKAY. IN THE NORTHWEST FEEL THAT THE
SUBSIDENT ALOFT WILL SUPPRESS RAIN CHANCES THERE AND WILL DROP POPS
THERE TO ISOLATED.
PL-40
45
31/99
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
.PREV PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 94 75 90 73 91 / 30 20 50 20 40
HOUSTON (IAH) 94 75 88 74 88 / 30 20 50 30 50
GALVESTON (GLS) 89 80 86 79 86 / 30 30 60 30 50
&&
Hazardous weather outlook, Jul 8, 5:00 AM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CDT THU JUL 8 2004
TXZ163-164-176>179-195>200-210>214-226-227-235>238-091200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
600 AM CDT THU JUL 8 2004
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHEAST TEXAS FROM
LOUISIANA AND NORTHWEST GULF OF MEXICO. THIS WILL RESULT
IN INCREASING MOISTURE LEVELS. EXPECT A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS. CHANCES OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY
DIMINISH LATER IN THE WEEKEND AS THE UPPER LEVEL DISTURBANCE
MOVES FARTHER WEST OF OUR REGION. OTHERWISE...HAZARDOUS WEATHER IS
NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Harris
- When
- July 8, 11:17 AM CST
- Where
- Harris County, Spring Branch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.800, -95.517
Large pecan and oak trees snapped at Westview and Campbell Roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Louisiana, July 8, 20041 death · 3 injured · 1 event
- Flash Flood in Missouri, July 8, 20041 death · 1 injured · 1 event
- Flash Flood and Hail in Nebraska, July 8 to 9, 2004$925,000 · 77 kt wind · 24 events
- Hail in Nebraska, July 8, 2004$1.2 million · 1.5 in hail · 1 event
- Flash Flood and Hail in Massachusetts, July 8, 20046 injured · $85,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, July 8, 2004$152,000 · 4 in hail · 27 events
- Lightning Strike in New York, July 8, 20047 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, July 8, 2004$50,000 · 55 kt wind · 5 events
- Damaging Wind in Colorado, July 8, 2004$45,000 · 71 kt wind · 1 event
- Hail and Heavy Rain in Florida, July 8, 2004$30,000 · 2 in hail · 3 events
- Tornado in New York, July 8, 2004$30,000 · F0 · 1 event
- Lightning Strike in Nebraska, July 8, 2004$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413397.